Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 1, 2011, 6:04 PM MDT for 4 counties in Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 6:04 PM MDT (00:04 UTC)
- Expired
- Aug 1, 2011, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 31 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS55 KPIH 020004
SVRPIH
IDC011-019-023-051-020045-
/O.NEW.KPIH.SV.W.0041.110802T0004Z-110802T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
604 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO...
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF SOUTHEAST INL...
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 645 PM MDT
* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF SOUTHEAST
INL...AND MOVING EAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
TABER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN NEAR THE INTERSECTION
OF HIGHWAY 20 AND 26 AS THIS STORM MOVED THROUGH INL. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4307 11247 4324 11301 4327 11301 4371 11270
4375 11217 4348 11214
TIME...MOT...LOC 0003Z 272DEG 18KT 4347 11266
$$
HUSTON2 follow-up statements
730
WWUS55 KPIH 020034
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
634 PM MDT MON AUG 1 2011
IDC011-019-023-051-020045-
/O.CON.KPIH.SV.W.0041.000000T0000Z-110802T0045Z/
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
634 PM MDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN BONNEVILLE...SOUTHEASTERN BUTTE...WESTERN BINGHAM
AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF
TABER...OR 13 MILES SOUTHEAST OF SOUTHEAST INL...MOVING EAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4307 11247 4324 11301 4327 11301 4371 11270
4375 11217 4348 11214
TIME...MOT...LOC 0033Z 272DEG 18KT 4345 11245
$$
HUSTON349
WWUS55 KPIH 020041
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
641 PM MDT MON AUG 1 2011
IDC011-019-023-051-020051-
/O.EXP.KPIH.SV.W.0041.000000T0000Z-110802T0045Z/
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-
641 PM MDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BONNEVILLE...
SOUTHEASTERN BUTTE...WESTERN BINGHAM AND SOUTHWESTERN JEFFERSON
COUNTIES WILL EXPIRE AT 645 PM MDT...
AT 641 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
OUTFLOW BOUNDARY FROM A LINE OF THUNDERSTORMS WHICH PROMPTED THE
WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4307 11247 4324 11301 4327 11301 4371 11270
4375 11217 4348 11214
TIME...MOT...LOC 0041Z 272DEG 18KT 4343 11240
$$
HUSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:25 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 1, 1:25 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT MON AUG 1 2011 .DISCUSSION... MAIN BATCH OF RAIN AND EMBEDDED THUNDERSTORMS IS MOVING AWAY FROM THE REGION. IMPRESSIVE RAINFALL AMOUNTS OCCURRED WITH THE LOW PRESSURE SYSTEM AS IT INTERACTED WITH THE HIGH PRECIPITABLE WATER VALUES. DRIER AIR IS NOW BEGINNING TO ENTER THE REGION AS INDICATED BY FALLING SURFACE DEW POINTS. AS OF 19Z...TWF HAD A DEW POINT OF 52. CONVECTION IS BEGINNING TO REFIRE IN THE CENTRAL MOUNTAINS. THE ATMOSPHERE IS STILL MOIST AND UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON. WITH THE DRIER AIR MOVING IN...WOULD EXPECT THE THREAT FOR HEAVY RAINFALL AMOUNTS TO DIMINISH. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. EXPECT THUNDERSTORMS TO REFIRE DURING THE AFTERNOON ON TUESDAY AND WEDNESDAY AND MAYBE EVEN THURSDAY. STILL EXPECT SCATTERED COVERAGE ON TUESDAY WITH ISOLATED COVERAGE WEDNESDAY AND THURSDAY AS THE DRIER AIR BECOMES MORE SETTLED OVER THE REGION. SLIGHT CHANCES CONTINUE THROUGH THE WEEKEND. JUST ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR SOME ISOLATED STORMS MAINLY IN THE MOUNTAINS AND HIGHLANDS. ALTHOUGH AN UPPER TROUGH ENTERING THE PACIFIC NORTHWEST WILL DEFLECT MOST OF THE MOISTURE TO THE EAST AND KEEP MUCH OF THE REGION DRY. VALLE && .AVIATION...MAIN MOISTURE BAND WILL SLOWLY MOVE EAST TODAY WITH A DRIER AIR MASS MOVING IN FROM THE WEST. LOOK FOR REDEVELOPMENT LATER THIS AFTERNOON INTO EARLY EVENING BRINGING VICINITY SHOWERS/ THUNDERSTORMS FOR ALL TAF SITES. EXPECT LINGERING MVFR CIGS AT KIDA THIS AFTERNOON. LOOK FOR A CHANCE FOR FOG TO MOVE IN FOR KIDA LATE THIS EVENING INTO EARLY MORNING WITH GRADUAL CLEARING...LIGHT WINDS AND AMPLE RESIDUAL MOISTURE. WYATT && .FIRE WEATHER...LOOK FOR THE MAIN BAND OF MOISTURE TO MOVE OUT OF THE AREA TODAY. EXPECT GRADUAL DRYING THROUGH THE WEEK. LOOK FOR AFTERNOON THUNDERSTORMS MAINLY OVER HIGHER TERRAIN. EXPECT A GRADUAL DECREASE OF CONVECTIVE DEVELOPMENT THROUGHOUT THE WEEK WITH RELATIVE HUMIDITIES FALLING BACK TO THE TEENS IN LOWER ELEVATIONS BY FRIDAY. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 1, 5:26 AM MDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 526 AM MDT MON AUG 1 2011 IDZ017>025-031-032-021130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 526 AM MDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONSOON MOISTURE WILL STREAM INTO IDAHO TODAY...FUELING MORE SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEK...BUT DIMINISHING IN COVERAGE EACH DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 1, 5:20 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
520 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 4 SW CENTRAL INL 43.55N 113.01W
08/01/2011 M58 MPH BUTTE ID MESONET
LOST RIVER REST AREA.
&&
RHDLocal storm report, Aug 1, 5:24 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
524 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 WSW CENTRAL INL 43.58N 112.97W
08/01/2011 M66 MPH BUTTE ID MESONET
CENTRAL INL FACILITY WIND SENSOR.
&&
RHDLocal storm report, Aug 1, 5:28 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
528 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST NNE CENTRAL INL 43.59N 112.94W
08/01/2011 M67 MPH BUTTE ID LAW ENFORCEMENT
CENTRAL INL FACILITY WEATHER INSTRUMENT MEASURED GUST TO
67 MILES AN HOUR.
&&
RHDLocal storm report, Aug 1, 5:38 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
538 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 5 SE CENTRAL INL 43.55N 112.87W
08/01/2011 M70 MPH BUTTE ID MESONET
70 MILE AN HOUR WIND GUST AT CRITICAL INFRASTUCTURE
COMPLEX INL.
&&
RHDLocal storm report, Aug 1, 5:55 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
555 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD ARCO 43.63N 113.30W
08/01/2011 BUTTE ID LAW ENFORCEMENT
ROAD DAMAGE AND CANELS READY TO OVERFLOW
&&
DPHELPSLocal storm report, Aug 1, 6:00 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
600 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 10 SSW SOUTHWEST INL 43.40N 113.02W
08/01/2011 M66 MPH BUTTE ID MESONET
BIG SOUTHERN BUTTE REGISTERED A WIND GUST TO 66 MILES AN
HOUR.
&&
RHDThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 51 min |
| Aug 1, 6:40 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Power | 50 min |
| Aug 1, 6:50 PM MDT | Special Weather Statement | PIH | Franklin | 40 min |
| Aug 1, 7:19 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison | 56 min |
| Aug 1, 7:32 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 43 min |
| Aug 1, 7:37 PM MDT | Special Weather Statement | PIH | Bonneville, Madison, Teton | 53 min |
| Aug 1, 8:00 PM MDT | Special Weather Statement | PIH | Bannock | 60 min |
| Aug 1, 8:15 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 60 min |
| Aug 1, 9:07 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 53 min |
| Aug 2, 12:24 PM MDT | Special Weather Statement | PIH | Custer | 51 min |
| Aug 2, 1:55 PM MDT | Special Weather Statement | PIH | Custer | 65 min |
| Aug 2, 4:22 PM MDT | Special Weather Statement | PIH | Power | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.